Last Updated on August 4, 2020
Let’s talk about antidepressants and immune conditions.
So studies have found very interesting things. What concerns me about antidepressants and the immune system is we know that the most commonly used antidepressant are SSRI drugs like Zoloft for example. So these drugs basically allows the hormone serotonin, the feel good hormone to last longer in the brain, particularly between the synapses or the nerve connections in their brain. And of course, serotonin gives us feelings of pleasure, we feel nice, our appetite’s good and we sleep good and we’re in an upbeat state. But what they’ve also discovered, I read an interesting study back in 2006 where this professor basically said, “Well, we haven’t actually got a clue what’s going on, but we’ve worked out that when you take antidepressants and you start messing around with the serotonin pathway, you’re also messing around with your immune system.” Because they’ve also discovered that serotonin has an interesting effect on T-cells or cells that really activate an amount of powerful immune response to kill invaders.
- Can Fecal Body Odor Cause Yeast Overgrowth Or Bad Bacteria?
- Test Results Should Never Be Considered Exclusively
- Recurring Ringworm: Can It Be Candida?
- Candida Patients And Low Blood Sugar Issues
- Trichosporon and Candida Connection
So the T-cells become quite excited and activated under the presence of serotonin. So we do know that serotonin does activate various aspects of the immune system. So once we start manipulating serotonin’s levels out officially with drugs, we’re starting to manipulate the immune system as well. And it could also be for adverse effects. So if you’re taking a serotonin-based antidepressant and you have got an autoimmune condition, I seriously recommend that you rethink that drug combination because it’s not really the best. Start looking at other ways of treating the depression if you can, or at least talk with your doctor about it. Because again, when you start feeling bad, and you start getting all these problems, they’re never going to point their finger at the drug. All right?
So you may need to seriously think about that because there is a link. But the experts don’t really understand how serotonins’ immune system effect could create problems for you. But they know definitely there’s a link there. So yeah, I would be very wary of it. Especially if you start getting pain or inflammation in the body, or you start noticing bloating, gas, like a lot of bowel or gut kind of problems. So think carefully when you went on the antidepressant and also then think, “Did it trigger any responses in my body? Should I get further testing done? Should I get a second opinion?” Remember, it’s your body, it’s your decision.